MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, 3 FR., FOR STONE FRAGMENTS, FLEXIBLE; FLEXIBLE GRASPING FORCEPS

OLYMPUS WINTER & IBE GMBH GRASPING FORCEPS, 3 FR., FOR STONE FRAGMENTS, FLEXIBLE; FLEXIBLE GRASPING FORCEPS
Model Number A2580
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress; however, if additional information becomes available, this report will be supplemented accordingly.In general, the end-user is required to inspect the device for defects, check the function of all devices and have alternate equipment prior to use.
 
Event or Problem Description
Olympus (oekg) was informed that the customer flexible grasping forceps for stone fragments was returned to the olympus service department for a reported ¿broken, foreign material¿.The customer reported problem was found at an unspecified event.The initial inspection found a part of the working end is broken, there is no connection to the jaw and the grasper is non-functional.No death or injury and no impact to patient or other has been reported to olympus.The device will be forwarded to the regional repair center.
 
Additional Manufacturer Narrative
This supplemental report was submitted to provide the results of the investigation performed by the legal manufacturer.The device history records (dhr) was performed for the affected lot number without showing any non-conformities or deviations regarding the described issues.The legal manufacturer¿s (oste) investigation determined that there is no design, manufacturing, material or processing related cause for the reported event.No device was returned for evaluation.The service evaluation of the device confirmed the forceps are broken but could not confirm foreign material or corrosion at the forceps.Based on the information , the cause of the broken forceps is potentially due to excessive force exerted on the device, in combination with twisting the forceps at the same time.Olympus will continue to monitor complaints related to the device and reported phenomenon.

Brand Name
GRASPING FORCEPS, 3 FR., FOR STONE FRAGMENTS, FLEXIBLE
Common Device Name
FLEXIBLE GRASPING FORCEPS
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, de 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16192585
Report Number9610773-2023-00251
Device Sequence Number6006666
Product Code GCP
UDI-Device Identifier04042761003742
UDI-Public04042761003742
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K790071
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA2580
Device Catalogue NumberA2580
Device Lot Number203W
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2022
Supplement Date Received by Manufacturer02/02/2023
Initial Report FDA Received Date01/18/2023
Supplement Report FDA Received Date03/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown